MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number EVO-10-11-8-B
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This biliary sems did not deployed inside common bite duct while doing ercp.Query reply: as it couldn't be deployed at the desired site-cbd due to technical difficulty.Query reply: general questions: 1.At what stage of the procedure did the complaint occur? when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal while removing the introducer 2.What endoscope type and channel size was used? olympus & channel = 3.2mm 3.What was the position of the elevator? n/a, open, closed open 4.Details of the wire guide used (diameter, type, make)? 0.035 met wire 5.Was the zip port facing upwards and slightly curved when backloading the wire guide? n/a, yes, no yes 6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? n/a, yes, no no 7.Please advise the anatomical location of the intended target site.Common bile duct 8.How long was the stent in the patient by the time this complaint occurred? less than a minute 9.For devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? n/a, yes, no no 10.If yes, how often was this completed? 11.Did the patient require any additional procedures as a result of this event? n/a, yes, no new stent was used 12.What intervention (if any) was required? removal of malfunctioned stent from cbd over the guide wire 13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day same procedure 14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no no 15.If yes, please specify what was observed and where on the device it was observed.The outer sheath was non-retractable.
 
Additional Manufacturer Narrative
Supplemental report is being submitted as a cancellation report following the completion of the investigation as the complaint no longer meets the description of a reportable incident.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ no reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.Device evaluation: the evo-10-11-8-b device of lot number c2040059 involved in this complaint was returned for evaluation, with its opened original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2024.On evaluation of the device, the following was observed: visual inspection: protective tubing returned in place.Safety wire not returned.Red safety tab returned separately.Red shuttle on 4th dimple.Directional button is in neutral position.Stent not returned.Functional inspection: actuating fine for deployment and recapture.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) states the following: "when stent point-of-no-return has been passed, disconnect luer lock fitting and remove safety wire completely from delivery handle." there is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.With the limited information provided, a possible root cause could be attributed to tortuous patient anatomy and/or a tight stricture, which subsequently may have resulted in a build-up of pressure leading to the deployment difficulties reported.Another possible root cause could be that the safety wire wasn¿t removed on time subsequently leading to the issues reported by the customer.The device functioned as intended in the lab evaluation.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action / correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, the stent could not be deployed at the desired location, the stent was forcefully deployed and the doctor deployed one more stent into the damaged stent.No additional procedures were required.
 
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation as the complaint no longer meets the description of a reportable incident.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ no reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.Upon investigation it was found that the event was that the device does not allow free movement.No flexor issue was found.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18318424
Report Number3001845648-2023-00900
Device Sequence Number6278865
Product Code FGE
UDI-Device Identifier10827002231297
UDI-Public(01)10827002231297(17)250404(10)C2040059
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2025
Device Catalogue NumberEVO-10-11-8-B
Device Lot NumberC2040059
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/15/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown